Has anyone had to use higher doses of Neupro?

Hi all. I've been on 3mg/24 hours Neupro dermal patches for a few months now. I fear that the effect (24 hour relief from RLS in the main) is beginning to wear off. I also wonder if my extreme tiredness could be a side effect of using them. In an attempt to stop the kicking and get some sleep, I'm commonly boosting an evening usage with one or two 0.088mg Mirapexine tabs but don't know if that's a wise thing to do or not (it works). I'm considering asking my GP for 4mg/24 hours patches, which is the low dosage for treating Parkinson's Disease. Worrying really but have any of you tried 4mg Neupro patches and have they worked for you? All the best, Tpebop.

4 Replies

oldestnewest
  • hi, i have , i let me doctor push me right up to 6mgs, before i said no, im not useing them anymore, and yes it does make you tired, i havent used the patch with any more drugs for rls, so cant say anything about that, but i know 6mgs was to high for me, allthough they did work. but i think i was worried about stopping them and the time it would take, and then getting used to a new med. so enough was enough for me.

    jean

  • Jean, is right, its not a good idea to go higher than the 3mg as intended for RLS.

    I have heard of people using the patch and taking pramipexole but dont know if they got that approved by their doctor or just dosed their self.

    Have you thought about a drug holiday, where you stop the patch and just use the pramipexole for a few weeks then go back to the patch, usually at a lower dose. I am doing that sort of myself at the moment, Although i only got to 2mg patch, tried the 3mg patch but it made me toooo sleepy the next day.

    So i have stopped the patch and using pramipexole. Sometimes it doesnt work by having a drug holiday, when you go back on the med you have stopped it can stop working sooner than it did before.

    But as the patch has been the best med for me so far, its worth me trying.

  • I've been using the 1mg patch and it has been terific to date, although I do feel a little drowsy in the mornings. Maybe, I'll 'graduate' to a higher dosage as I become tolerant to the drug. I have noted that my resting heart rate has gone down. Anyone else notice this as a side effect?

  • When i first started on the patch, i had a few side effects, headache, a little nausea and at night i felt as is my heart was pumping harder, had this weird feeling in my chest, sometimes felt dizzy and sleepy the next day...but eventually most of those side effects wore off, apart from when i tried to up the dose to 3mg and the daytime sleepiness was too much.

    I think one of the side effects is blood pressure dropping, so maybe that is why you are getting your side effect....mind, i am not a doctor, so i am just guessing...

You may also like...